MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 700 CX MS PUMP; PROSTHESIS, PENIS, INFLATABLE

BOSTON SCIENTIFIC CORPORATION AMS 700 CX MS PUMP; PROSTHESIS, PENIS, INFLATABLE
Model Number 72404233
Medical Device Problem Codes Inflation Problem (1310); Mechanical Problem (1384); Nonstandard Device (1420); Material Puncture/Hole (1504); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D4.Concomitant product udi for reservoir is (b)(4).The device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported device allegation of migration is a known risk associated with this device type and indicated as such in the instructions for use.
 
Event or Problem Description
It was reported that the patient with this inflatable penile prosthesis (ipp) was unable to pump the device, and the cylinders were not filling properly.Upon inspection, a tear was identified in the proximal end of the left cylinder.The physician was unsure if the perforation was present before the surgery or if it occurred while attempting to remove it.Additionally, the outer silicone layer of the left cylinder was found to be detached and had migrated toward the distal end.As a result, the device was explanted and replaced.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Model number/catalog number: 720185-01 serial number: n/a batch/lot number: 148373012 model/catalog description: reservoir unique identifier (udi) #(b)(4).Upon receipt at our quality assurance laboratory, this inflatable penile prosthesis (ipp) underwent a thorough analysis.During microscopic evaluation, contamination consistent with bodily fluid was identified within the ms pump; therefore, functional testing was not performed.No leaks were identified.The cylinders were microscopically inspected and leak tested.Microscopic evaluation identified two holes at the proximal end of the first cylinder, consistent with damage from a sharp instrument.The outer sleeve was detached, and broken fabric threads were observed at the proximal end, consistent with wear.Tissue ingrowth was noted along the entire length of the first cylinder.The second cylinder exhibited wear at folds at both the proximal and distal ends.The first cylinder did not pass leak testing, whereas the second cylinder passed.The reservoir was microscopically inspected and leak tested.Microscopic evaluation identified wear at a fold in the reservoir shell; however, no leaks were detected.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.A review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.A risk review was completed and confirmed that the events of mechanical malfunction (leaks, incomplete inflation/ deflation, kinking) and migration were defined in the product risk documentation.This event type has been accounted for during analysis to support acceptable risk benefit for the product.The reported device allegation of migration is a known risk associated with implant of these device as indicated in the instructions for use (ifu).Based on the information available and the results of the analysis, damage consistent with a sharp instrument was identified and is considered a secondary failure, so the reported clinical observations of a cylinder inflation issue and hole/perforated could not be confirmed.Also, the pump mechanical issue could not be confirmed as functional testing of the pump could not be performed.Therefore, the conclusion codes of cause not established and known inherent risk of device were assigned to this investigation.

Brand Name
AMS 700 CX MS PUMP
Common Device Name
PROSTHESIS, PENIS, INFLATABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key24521924
Report Number2124215-2026-12379
Device Sequence Number9723333
Product Code JCW
UDI-Device Identifier00878953003467
UDI-Public(01)00878953003467(17)180817(10)147119001
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/17/2018
Device Model Number72404233
Device Catalogue Number72404233
Device Lot Number0147119001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2026
Supplement Date Received by Manufacturer04/10/2026
Initial Report FDA Received Date03/05/2026
Supplement Report FDA Received Date04/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age77 YR
Patient SexMale